About 5 months ago my doctor changed me to a new birth control the ortho tri cyclen because I was having such bad acne. but ever since switching to the new birth control I have been having problems with bleeding. Like I am not supposed to have any periods except for one period a year when I stop taking the active pills but at one point I was bleeding for over a month. then recently I started bleeding again even though I am on the active birth control pills and should not be having a period. also, my periods are now really heavy and last a long time, like a week two weeks in length when before they lasted maybe three to four days at most. I don't know what is going on. I don't know if I should keep using these birth control pills the ortho tri cyclen or switch birth control pills again. Has anyone else experienced anything like this? and does anyone know if this is just a side effect of switching birth control pills? any advice would be greatly appreciated, thank you.
OMG .. call your doctor immediately. Hopefully the prescribing doctor is not a general practitioner but rather a licensed gynecologist. Definitely be in contact with a gyno, and if this is the prescribing doctor, call them right away with the facts of your situation.
Bring a copy of what you've written here, or even an abbreviated list of your symptoms so that you won't leave anything out when in the office for your check up. Good luck to you!
The thing about switching birth control pill brands is that you almost definetly will experience bleeding, but you should NOT stand for bleeding so long. Go back to your doctor and demand they change you to something to stop the bleeding. I too was changed to nordette and bled heavily for 32 days. I was changed to ovral, a really high dose pill and within a week my bleeding was completely gone. I take ovral continuously (no breaks for periods) and it serves me well. I have really light spotting every now and again, lasting a few hours and never enough to even warrant sanitary protection. You should consider asking for ovral. You can safely take it continuously and be period free like I am. I don't have acne problems, no weight gain, no headaches, no mood swings, because I stuck it out for 3 months and I'm more than pleased with the result.
- Ortho Tri-Cyclen Information for Consumers
- Ortho Tri-Cyclen Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ortho Tri-Cyclen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jul 2013 • 3 answers
Posted 11 Mar 2015 • 1 answer
Posted 18 Sep 2015 • 1 answer
Posted 13 Nov 2015 • 1 answer
Posted 13 Mar 2016 • 0 answers